Preaveraging-Based Estimation of Quadratic Variation in the Presence of Noise and Jumps: Theory, Implementation, and Empirical Evidence
Nikolaus Hautsch and
Mark Podolskij
Journal of Business & Economic Statistics, 2013, vol. 31, issue 2, 165-183
Abstract:
This article contributes to the theory for preaveraging estimators of the daily quadratic variation of asset prices and provides novel empirical evidence. We develop asymptotic theory for preaveraging estimators in the case of autocorrelated microstructure noise and propose an explicit test for serial dependence. Moreover, we extend the theory on preaveraging estimators for processes involving jumps. We discuss several jump-robust measures and derive feasible central limit theorems for the general quadratic variation. Using transaction data of different stocks traded at the New York Stock Exchange, we analyze the estimators' sensitivity to the choice of the preaveraging bandwidth. Moreover, we investigate the dependence of preaveraging-based inference on the sampling scheme, the sampling frequency, microstructure noise properties, and the occurrence of jumps. As a result of a thorough empirical study, we provide guidance for optimal implementation of preaveraging estimators and discuss potential pitfalls in practice.
Date: 2013
References: View complete reference list from CitEc
Citations: View citations in EconPapers (50)
Downloads: (external link)
http://hdl.handle.net/10.1080/07350015.2012.754313 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Pre-Averaging Based Estimation of Quadratic Variation in the Presence of Noise and Jumps: Theory, Implementation, and Empirical Evidence (2010) 
Working Paper: Pre-averaging based estimation of quadratic variation in the presence of noise and jumps: Theory, implementation, and empirical evidence (2010) 
Working Paper: Pre-averaging based estimation of quadratic variation in the presence of noise and jumps: Theory, implementation, and empirical evidence (2010) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:31:y:2013:i:2:p:165-183
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20
DOI: 10.1080/07350015.2012.754313
Access Statistics for this article
Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan
More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().